MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORK LIMITED INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORK LIMITED INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event - 18 years or older.
 
Event or Problem Description
Reportable based on device analysis completed on 05-sep-2018.It was reported that coil became stuck in the catheter.The target lesion was located in the mildly calcified internal iliac artery (iia).A 12mm /20cm interlock-35 was selected for use.During procedure, the coil was used in a 5fr non-bsc imaging catheter; however, the coil got stuck and could not be pushed and pulled in the mid part of the catheter.The coil was then removed together with the catheter from the patient's body.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed that coil interlocking arm was found detached from the rest of the coil and not returned.The device was returned for analysis.Visual inspection was performed on the delivery wire, coil and introducer sheath that were returned for this complaint.The coil and delivery wire arms were interlocked within introducer sheath.The twist lock of the introducer sheath had been opened.Residues of blood were noted within the introducer sheath.The coil and delivery wire were advanced with friction from the introducer sheath caused by the blood observed.The introducer sheath and delivery wire were visually inspected and no anomalies were noted.The coil was visually inspected and kinked near the zap tip was noted.The coil interlocking arm was found detached from the rest of the coil, in addition, it was returned stretched near the interlocking arm end.Microscopic inspection was performed on the delivery wire and main coil, it was noted that the zap tip has a smooth surface.Dimensional inspection of the delivery wire and coil were performed and were within specifications.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI 
MDR Report Key7901674
Report Number2134265-2018-61232
Device Sequence Number1395596
Product Code KRD
UDI-Device Identifier08714729793175
UDI-Public08714729793175
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2020
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0020926942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMAGING CATHETER- HIRATA 5FR